Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 95, NWS Boston/Norton, MA

July 17, 2010Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2010, 9:58 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 9:58 PM EDT (01:58 UTC)
Expired
Jul 17, 2010, 10:45 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 10:06 PM EDTHAIL 1Hawley, MANICKEL TO QUARTER SIZE HAIL ON FORGE HILL ROAD
Jul 17, 10:07 PM EDTTSTM WND DMGHawley, MANUMEROUS TREES DOWN ON FORGE HILL ROAD
Jul 17, 10:13 PM EDTTSTM WND DMGPlainfield, MAWIRES DOWN DUE TO WIND ON RIVER ROAD
Jul 17, 10:25 PM EDTTSTM WND DMGAshfield, MATREE DOWN ON A HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS51 KBOX 180158
SVRBOX
MAC011-015-180245-
/O.NEW.KBOX.SV.W.0095.100718T0158Z-100718T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1045 PM EDT

* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF PLAINFIELD...OR 11 MILES SOUTH OF NORTH ADAMS...AND WAS
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...HAWLEY...WORTHINGTON...
  CUMMINGTON...CHESTERFIELD...ASHFIELD...GOSHEN...CONWAY...
  WILLIAMSBURG AND DEERFIELD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4251 7298 4255 7298 4256 7297 4263 7296
      4256 7258 4233 7273 4243 7300
TIME...MOT...LOC 0158Z 285DEG 28KT 4254 7300

$$
EKSTER
2 follow-up statements
677 
WWUS51 KBOX 180215
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT SAT JUL 17 2010

MAC011-015-180245-
/O.CON.KBOX.SV.W.0095.000000T0000Z-100718T0245Z/
FRANKLIN MA-HAMPSHIRE MA-
1015 PM EDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLAINFIELD...OR 15 MILES WEST OF GREENFIELD...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESTERFIELD...ASHFIELD...GOSHEN...CONWAY...WILLIAMSBURG AND
DEERFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4248 7299 4259 7286 4256 7258 4233 7273
TIME...MOT...LOC 0215Z 284DEG 25KT 4252 7285

$$
MLE
860 
WWUS51 KBOX 180244
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1044 PM EDT SAT JUL 17 2010

MAC011-015-180254-
/O.EXP.KBOX.SV.W.0095.000000T0000Z-100718T0245Z/
FRANKLIN MA-HAMPSHIRE MA-
1044 PM EDT SAT JUL 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 1045 PM EDT...

THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...MORE SEVERE 
THUNDERSTORMS MAY ARRIVE IN WESTERN MASSACHUSETTS TOWARD 1130 PM.

LAT...LON 4248 7299 4259 7286 4256 7258 4233 7273
TIME...MOT...LOC 0244Z 284DEG 25KT 4247 7258

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:04 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 17, 9:04 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT SAT JUL 17 2010

.SYNOPSIS...
HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE REST OF WEEKEND
WITH SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING AND SUNDAY
AFTERNOON. SOMEWHAT MORE WIDESPREAD TSTMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. OVERALL...MUCH OF THE FORECAST PERIOD WILL
FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN HAVING DURING
JULY...VERY WARM AND HUMID.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SUPERCELL OVER EASTERN NY HAS MORE OR LESS HELD TOGETHER AND
EVOLVED INTO A SHORT BUT INTENSE LINE THROUGH NORTHERN CT AT 00Z. IT
WILL BE ENTERING A DISTINCTIVELY LESS FAVORABLE ENVIRONMENT IN RI
BUT WILL STILL HAVE TO WATCH IF MOMENTUM IS ENOUGH TO BE A THREAT
FOR THE RI COAST REGION.

ADDITIONAL DEEP CONVECTION HAS FLARED UP IMPRESSIVELY ON NORTH
SIDE OF MOHAWK VALLEY IN EASTERN NY AND LEAD CELL NOW APPROACHING
FAR NW BERKSHIRE COUNTY AT 9 PM. MAY HAVE SOME IMPACT OVER SW NH
AND MA...ESPECIALLY N OF THE MASS PIKE...AFTER 10 PM AS ENVIRONMENT
EXPECTED TO REMAIN FAVORABLE THERE WITH SBCAPE ON 18Z NAM SHOWING
AN AXIS OF NEAR TO A LITTLE ABOVE 1000 J/KG THRU 06Z. AS WE GET
FURTHER INTO THE EVENING...EXPECT SEVERE THREAT TO EVENTUALLY
BEGIN TO DIMINISH BUT MAY HAVE A FEW MORE SEVERE TSTMS TO GO
FIRST. IN ADDITION... CONFIGURATION OF CONVECTION UPSTREAM HAS US
A LITTLE CONCERNED FOR THE POTENTIAL OF TRAINING LATER THIS
EVENING...AND AT LEAST A SMALL RISK FOR LOCALIZED FLASH FLOODING
ACROSS THE SW NH/NORTHERN MA CORRIDOR.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY NIGHT/...
OVERNIGHT...MID LEVEL SHORTWAVE CONTINUES ACROSS SOUTHERN QUEBEC.
AIR MASS IN E AND TOWARDS MORNING IN THE S UNSTABLE ENOUGH THAT A
POP UP SHOWER OR TSTM POSSIBLE OVERNIGHT. PATCHY FOG EXPECTED
AGAIN ALTHOUGH DEWPOINT MAY START TO DROP A LITTLE NW HALF OF AREA
LATE TONIGHT.

SUNDAY...ANOTHER HOT DAY BUT PROBABLY A FEW DEGREES COOLER THAN
TODAY GIVEN SLIGHT 850 MB COOLING. ALSO...DEWPOINTS EXPECTED TO BE
A FEW DEGREES LOWER NORTH OF A PYM-PVD-IJD LINE ON SUNDAY. WEAK
SFC TROF AND SBCAPE VALUES 1500 TO 2000 J/KG MAY SUPPORT WIDELY
SCT TO SCT TSTMS NE CT...RI AND SE MA SUNDAY AFTERNOON. WILL PUT
IN CHC POPS IN MOST LIKELY REGION OF RI/SE MA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
VERY WARM AND HUMID DAY ON TAP FOR MUCH OF SNE ON MONDAY IN PRE-COLD
FRONTAL AIRMASS. ENOUGH CONVERGENCE WILL DEVELOP IN ASSOCIATION
WITH APPROACHING COLD FRONT AND/OR PREFRONTAL TROF MONDAY
AFTERNOON TO TRIGGER AT LEAST WIDELY SCT THUNDERSTORMS IN AN
ENVIRONMENT CHARACTERIZED BY MODERATE SBCAPE AND MODEST DEEP LAYER
SHEAR. HAVE KEPT CHANCE POPS GOING...WITH HIGHEST VALUES MONDAY
AFTERNOON INTO THE EVENING HOURS. INSTABILITY AND SHEAR PARAMETER
WOULD BE SUPPORTIVE OF ISOLD SEVERE STORMS...WITH MAIN THREAT
BEING WIND GIVEN EXPECTED STEEP BOUNDARY LAYER LAPSE RATES. SHORT
WAVE TIMING WILL LIKELY DETERMINE AREAL COVERAGE.

SLIGHTLY DRIER POST FRONTAL AIRMASS FOR TUESDAY...BUT STILL VERY
WARM TO HOT. NO POPS AT THIS TIME.

SOME MODEL GUIDANCE IS INDICATING THE POTENTIAL FOR AN MCS MOVING
INTO NEW ENGLAND TUESDAY NIGHT. HOWEVER...OFTENTIMES THESE SYSTEMS
ARE A FIGMENT OF THE MODELS IMAGINATION...AS CONVECTIVE FEEDBACK
CAN ALLOW A MODEL TO HOLD ONTO A CONVECTIVE SYSTEM TOO LONG. FOR
NOW...WILL ONLY GO WITH SLIGHT CHANCE POPS TUE NIGHT UNTIL WE SEE
THE WHITES OF ITS EYES. WE THINK A SLIGHTLY BETTER CHANCE FOR
CONVECTION MAY BE WEDNESDAY NIGHT WHEN SEEMINGLY BETTER SHORT WAVE
SUPPORT ARRIVES. HOWEVER...MAINTAINED ONLY SLIGHT CHANCE POPS AT
THIS TIME.

THE GFS SEEMS TOO ROBUST WITH SFC LOW PRESSURE TRAVERSING ONTARIO
AND QUEBEC FRIDAY AND FRIDAY NIGHT. WE DISCOUNTED THAT SOLUTION
AND LEANED MORE TOWARD THE 12Z ECMWF. THIS MEANS WE KEPT POPS TO A
MINIMUM UNTIL WE SEE INDICATIONS OF BETTER FORCING.

OVERALL...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED THROUGHOUT
MUCH OF THE LONG TERM PERIOD WITH OCCASIONAL BOUTS OF SCT
SHOWER/THUNDERSTORM ACTIVITY...BUT NO WASHOUTS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TONIGHT...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
WIDELY SCT TO SCT TSTMS WILL BRIEFLY LOWER CIGS AND VSBYS. STILL A
THREAT OF AN ISOLD TSTM OR TWO COULD ALSO PRODUCE SURFACE WIND
GUSTS TO 40+ KNOTS THIS EVENING. PATCHY MVFR/IFR VALLEY FOG
POSSIBLE LATE IN THE TYPICALLY PRONE LOCATIONS.

KBOS...HIGH CONFIDENCE VFR THROUGH THE TAF PERIOD...EXCEPT A
SLIGHT CHANCE OF BRIEFLY LOWER CONDITIONS IN VICINITY OF ANY
TSTMS. ANY TSTMS MOST LIKELY WOULD OCCUR SOMETIME BETWEEN 01Z AND 04Z.

SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. LOW PROB OF A FEW TSTMS
DEVELOPING IN THE AFTERNOON ACROSS NE CT...RI AND SE MA.

OUTLOOK...MONDAY THROUGH THURSDAY...

FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
AS A TYPICAL SUMMERTIME WEATHER PATTERN CONTINUES. AS IS USUALLY
THE CASE IN SOUTHWESTERLY FLOW...THERE IS A CHANCE OF PATCHY FOG
AND STRATUS AT NIGHT AND DURING THE MORNING HOURS THAT COULD LOWER
CIGS/VSBYS FROM TIME TO TIME...ESPECIALLY ON THE SOUTH COAST. A
CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MONDAY AFTERNOON.
OVERALL...A HIGH CONFIDENCE FORECAST...BUT LOW CONFIDENCE IN
KNOWING EXACTLY WHERE AND WHEN ANY STRATUS MAY OCCUR.

&&

.MARINE...
FORECASTING SEAS FOR OUTER S COAST WATERS A LITTLE PROBLEMATIC DUE
TO PERSISTENT SW FLOW. LATEST TREND HAS BEEN FOR SEAS TO SUBSIDE
SOME AND BELIEVE WAVE WATCH GUIDANCE IS RUNNING A FOOT OR SO TOO
HIGH. NEVERTHELESS...MAY SEE SEAS APPROACH MARGINAL SCA CRITERIA
WITH 5 FOOTERS AGAIN OUTER S COAST WATERS BY SUN NIGHT. FOR
NOW...HOLDING OFF ON ANY HEADLINES...BUT WILL BE MONITORING TRENDS.

OUTLOOK...MONDAY THROUGH THURSDAY...

PERSISTENT SW FLOW WILL BRING SEAS TO SCA MARGINAL LEVELS ON THE
SOUTH COASTAL WATERS. THESE SEA CONDITIONS SHOULD LINGER THROUGH
WEDNESDAY OR THURSDAY. HOWEVER...WNAWAVE GUIDANCE MAY BE TOO
ROBUST.

APPROACHING COLD FRONT MONDAY AFTERNOON COULD BRING 20 TO 25 KNOT
GUSTS TO THE NEAR SHORE WATERS. WINDS DIMINISH MONDAY NIGHT.
EXCEPT FOR THIS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS
THROUGH PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...EKSTER
AVIATION...EKSTER/THOMPSON
MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 17, 4:07 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 17 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS
EVENING...ACROSS SOUTHWEST NH AND NORTH OF THE MASS PIKE IN MA. IF
ANY THUNDERSTORMS BECOME SEVERE...IT WOULD MOST LIKELY BE IN THE
FORM OF DAMAGING WIND. GREATEST RISK OF ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 7 AND 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK THAT HEAT ADVISORY CRITERIA MAY BE MET IN A FEW
LOCATIONS DURING MONDAY. THERE IS ALSO A LOW PROBABILITY FOR
ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 6 PM.

ANZ230>237-250-251-254>256-182015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM PASSING OFF
THE COAST BETWEEN NEWBURYPORT AND BOSTON LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG THUNDERSTORMS MAY AFFECT THE WATERS LATE MONDAY
AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR ADJACENT NORTHEAST MA
LAND AREAS THIS EVENING.

THOMPSON

In the hours before

Special weather statement, Jul 17, 7:09 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT SAT JUL 17 2010

CTZ002-172345-
HARTFORD CT-
709 PM EDT SAT JUL 17 2010

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH 6 MILES
NORTHWEST OF BURLINGTON...OR ABOUT 5 MILES EAST OF TORRINGTON...
MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4181 7296 4183 7294 4185 7297 4186 7297
      4189 7295 4186 7273 4171 7279 4177 7302
      4180 7302

MLE
Special weather statement, Jul 17, 7:18 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT SAT JUL 17 2010

CTZ002-003-172345-
HARTFORD CT-TOLLAND CT-
718 PM EDT SAT JUL 17 2010

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF GRANBY TO 5 MILES WEST
OF FARMINGTON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WINDSOR LOCKS TO 4 MILES NORTH OF BRISTOL...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AVON...FARMINGTON...EAST
  GRANBY...BLOOMFIELD...SUFFIELD...WEST HARTFORD...WINDSOR LOCKS...
  WINDSOR...NEWINGTON...HARTFORD...ENFIELD...EAST WINDSOR...SOUTH
  WINDSOR...WETHERSFIELD...EAST HARTFORD...ROCKY HILL...
  GLASTONBURY...SOMERS...VERNON...ROCKVILLE...MANCHESTER AND
  ELLINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4203 7283 4203 7282 4200 7281 4200 7277
      4203 7276 4203 7260 4202 7259 4203 7258
      4202 7238 4165 7254 4173 7293

MLE
Local storm report, Jul 17, 7:54 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     WETHERSFIELD            41.70N 72.67W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING GRISWOLD STREET

&&

MLE
Local storm report, Jul 17, 8:18 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/17/2010                   HAMPDEN            MA   AMATEUR RADIO

            TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
            NEAR MIDDLEFIELD BORDER

0534 PM     TSTM WND DMG     6 SSE WORTHINGTON       42.34N 72.89W
07/17/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE

0744 PM     TSTM WND DMG     EAST HARTFORD           41.76N 72.62W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN ON WASHINGTON AVE

0745 PM     TSTM WND DMG     WETHERSFIELD            41.70N 72.67W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING GRISWOLD STREET

0750 PM     TSTM WND DMG     ROCKY HILL              41.67N 72.63W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING WALNUT ROAD. WIRES ALSO DOWNED ON
            RIVERVIEW ROAD AND WEST STREET

&&

MLE
Local storm report, Jul 17, 9:00 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/17/2010                   HAMPDEN            MA   AMATEUR RADIO

            TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
            NEAR MIDDLEFIELD BORDER

0534 PM     TSTM WND DMG     6 SSE WORTHINGTON       42.34N 72.89W
07/17/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE

0744 PM     TSTM WND DMG     EAST HARTFORD           41.76N 72.62W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN ON WASHINGTON AVE

0745 PM     TSTM WND DMG     WETHERSFIELD            41.70N 72.67W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING GRISWOLD STREET

0750 PM     TSTM WND DMG     ROCKY HILL              41.67N 72.63W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING WALNUT ROAD. WIRES ALSO DOWNED ON
            RIVERVIEW ROAD AND WEST STREET

0750 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            LARGE BRANCHES ON WIRES ON ROUTE 94

0800 PM     TSTM WND DMG     BOLTON                  41.77N 72.43W
07/17/2010                   TOLLAND            CT   AMATEUR RADIO

            WIRES DOWN DUE TO WIND

&&

MLE
Local storm report, Jul 17, 9:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
941 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     MONROE                  42.72N 72.95W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            LARGE BRANCHES DOWN ALONG WITH 1/2 TO 5/8 INCH HAIL AT
            MONROE STATE FOREST

&&

MEKSTER

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:21 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jul 17, 10:36 PM EDTSpecial Weather StatementBOXFranklin39 min
Jul 17, 11:25 PM EDTSpecial Weather StatementBOXFranklin50 min
Jul 17, 11:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester24 min
Jul 18, 12:13 AM EDTAreal Flood AdvisoryBOXFranklin50 min
Jul 18, 11:32 AM EDTSmall Craft Advisory for Hazardous SeasBOX16 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.